Mirena??

Discussion in 'Hair Loss Causes' started by workingmom, Nov 22, 2011.

  1. workingmom

    workingmom New Member

    After reading on this and other sites, I am having my Mirena removed. One thing that I noticed is that I was on Mirena years ago for over 4 years and had no hair loss. This time, I had dramatic hair loss (at least 50% gone in 2 months) while on Nexium. I'd used Nexium before as well with no problems, but I think the two together are causing this. I stopped the Nexium because it is expensive and noticed after a couple of days that my hair loss slowed dramatically. It is still more than normal, but only slightly. I can actually wear my hair down now. For the last 6 weeks I've been wearing a ponytail because I would lose hair everywhere!! I realized when the shedding slowed that it started at the same time that I started the Nexium.

    Is anyone else using the combination of Mirena and Nexium? The Nexium is for digestion problems and is the only thing that allows me to eat normally. Now that I'm not on it, I can't eat much unless I want to be in pain. Is it superficial to say that I'd rather have my hair than food?? (or I'd rather be in pain than lose more hair??)
  2. Julia David

    Julia David Member

    Mirena (levonorgestrel-releasing intrauterine system) is a hormone-releasing system placed in your uterus to prevent pregnancy for as long as you want for up to 5 years. Mirena also treats heavy periods in women who choose intrauterine contraception.